Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sustiva question
Dec 28, 2005

Hi, I've started sustiva + truvada 5 days ago. The first nigth was really bad for me, feeling disociated, paranoid, depressed, etc. I thought I'd give it another try and next nights were better (almost no effect at all, just deeper sleep than usual probably). I'm having a problem during the day though, I have a weird feeling that lasts up to noon at least of my head being heavy and my brain slow. I'm a soft. engineer and need to be pretty sharp during the day. I read cases getting better and other getting worse, so not sure what to do ... I'm thinking on giving it some days before call it quit, I'm pretty meds naive so far. I'm thinking is it worth it to go through all this to get less pills? My husband is on Kaletra + combivir and doing great. Are there any effects of sustiva on the brain regarding HIV suppresion or something else that makes it more worth it?

Response from Dr. Henry

For most patients the Sustiva effect on the brain/thinking/sleep will diminish more and more over the first 4 weeks. A significant minority of patients will have persistent annoying problems out past 4 weeks (studies often note problems in 10-20% after 4 weeks). Sustiva is a very good and simple drug for many patients (penetration into the brain is good relative to many of the protease inhibitors). KH



Previous
Painful feet
Next
Aquamid/Sculptra

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement